| Catalog Number |
VCP518H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Unspecified Infection (1930); Inflammation (1932); Skin Inflammation/ Irritation (4545)
| Date of Event |
12/18/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an otv on an unknown date and suture was used.Post-op, the wound re-opened within one month.The patient had a weeping opening and the suture in the middle, and dates back a month or two.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: lot number: xgbbkxdo attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.For patient 3, please provide the date of the index surgical procedure for the otv? please clarify what otv stands for.The diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used/location of suture placement? for the original intended closure, how were all layers closed? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days).How was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure, if applicable.Did the suture break? if yes, where on the suture was the break noted? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? did the patient have an infection? if yes, please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? any photos available? will product be returned? if so, please provide the return date and tracking information.
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d4 lot number is invalid d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Corrected h6 health effect codes additional information was requested, and the following was obtained: for patient no.3, please indicate the date of the index surgical procedure for the otv.(b)(6) 2025.Please specify what otv stands for.Proximal medial opening-wedge metaphyseal tibial valgus osteotomy what was the diagnosis and indication for the index surgical procedure? medial femorotibial osteoarthritis with varus deformity what was the initial surgical approach for the index procedure? (open, laparoscopic, or other) open anteromedial approach on which tissue was the suture used / location of suture placement? subcutaneous tissue for the initially planned closure, how were all layers closed? interrupted sutures which tissue experienced dehiscence? subcutaneous and cutaneous layers what was the condition of the tissue (normal, thin, calcified, fragile, pathological)? normal how was the suture placed (interrupted/separate stitches or continuous)? inverted subcutaneous and interrupted sutures how was the suture tied (square knot or multiple knots at one end)? square (reef) knot reinforced by two half-hitches date/time of dehiscence onset? (number of postoperative days) at 6 weeks how was the dehiscence managed? local wound care and antibiotic therapy please describe any surgical intervention required for the wound dehiscence, specifying date and operative findings.No surgical intervention; only local care until healing please describe the appearance of the suture at the second intervention, if applicable.No second intervention did the suture rupture? if yes, where was the break observed on the suture? no; the suture material was expelled through the wound did the operating surgeon observe an anomaly or failure of the suture before, during, after placement, or during reoperation? no did the patient present an infection? no if yes, please describe the clinical manifestations of the reported infection (location, severity, appearance, local or systemic).Not applicable please indicate the date/time of infection onset relative to the index surgical procedure.Not applicable were there signs or symptoms of active infection before this surgical intervention? no did the patient receive prophylactic antibiotics pre-, peri-, or postoperatively? no were cultures/samples taken? if so, please provide results.No what amount and type of drainage/discharge are present at this wound? a few cc of serous discharge please describe any medical treatment performed, specifying drug names and outcomes.Floxacillin 500 mg ¿ 2 tablets three times daily for 10 days have preoperative preparation/asepsis procedures been changed recently? if yes, please specify.No what symptoms did the patient present after the index surgical procedure? date of onset? at 6 weeks: wound redness then opening, serous discharge and progressive expulsion of several subcutaneous sutures any other relevant patient history / concomitant treatments? none what is the clinician¿s opinion on the etiology or contributory factors for this event? very likely allergic reaction to the subcutaneous suture material are photographs available? yes attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please clarify lot number as the provided lot number: xgbbkxd0 is invalid.